MAUDE Adverse Event Report: SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX UNIPERC ADJUSTABLE FLANGE CUFFED TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX UNIPERC ADJUSTABLE FLANGE CUFFED TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 100/897/090
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that "they place the uniperc which immediately leaks".(this product malfunction reported under (b)(6).They examine another one, which has a crack in it.There was patient involvement.No patient harm/adverse event reported.
 
Additional Manufacturer Narrative
H3 and h6 - evaluation codes: updated.Device evaluation: one used and decontaminated sample was returned for investigation.Under visual inspection the sample appeared to be in good condition.The inflation test was repeated on the received sample.It was found that sample cannot pass this 12 hour test - cuff was deflating during inflation.Source of leak was found to be tear in inflation lumen.The leak complaint was confirmed.No cracks or any signs of damage were observed.Due to fact that cuff leak was not observed prior use it is the most probable that reported failure occurred during tracheostomy procedure or during use due to contact with a sharp edge.No trend of similar customer complaints was identified.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
PORTEX UNIPERC ADJUSTABLE FLANGE CUFFED TRACHEOSTOMY TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL CZECH REPUBLIC A. S
olomoucka 306
hranice 753 0 1
EZ  753 01
Manufacturer Contact
reed covert
6000 nathan lane
minneapolis, MN 55442
2247062300
MDR Report Key18536475
Report Number3011237704-2024-00018
Device Sequence Number18085989
Product Code BTO
UDI-Device Identifier15019315107214
UDI-Public(01)15019315107214(17)251020(10)4013580
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K083031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2025
Device Model Number100/897/090
Device Catalogue Number100/897/090CZ
Device Lot Number4013580
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer01/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2023
Supplement Date Received by Manufacturer01/24/2024
Initial Report FDA Received Date01/18/2024
Supplement Report FDA Received Date02/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown